Alert archive / Indiana / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 106, NWS Indianapolis, IN

July 27, 20145 counties in Indiana

NWS Indianapolis, IN issued this severe thunderstorm warning at Jul 27, 2014, 4:34 PM EDT for 5 counties in Indiana. It was in force for 41 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 27, 2014, 4:34 PM EDT (20:34 UTC)
Expired
Jul 27, 2014, 5:15 PM EDT
In force
41 min
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Hendricks County, IN, Marion County, IN, Montgomery County, IN, Morgan County, IN, Putnam County, IN

The radar

The Indianapolis radar (KIND), 27 km from the middle of the area, began a volume at 20:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 27, 4:53 PM EDTHAIL 0.25Clayton, INREPORTED BY AMATEUR RADIO OPERATOR
Jul 27, 5:05 PM EDTTSTM WND DMGMooresville, INNUMEROUS TREE LIMBS AND POWER LINES DOWN IN MOORESVILLE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 31 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 8.6 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2014-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1923 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2014-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -19 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1923 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
565 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
-19 m²/s²
0-3 km storm-relative helicity
17 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

446 
WUUS53 KIND 272034
SVRIND
INC063-097-107-109-133-272115-
/O.NEW.KIND.SV.W.0106.140727T2034Z-140727T2115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
434 PM EDT SUN JUL 27 2014

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HENDRICKS COUNTY IN CENTRAL INDIANA...
  SOUTHWESTERN MARION COUNTY IN CENTRAL INDIANA...
  SOUTHEASTERN MONTGOMERY COUNTY IN WEST CENTRAL INDIANA...
  NORTHEASTERN MORGAN COUNTY IN CENTRAL INDIANA...
  NORTHEASTERN PUTNAM COUNTY IN WEST CENTRAL INDIANA...

* UNTIL 515 PM EDT

* AT 433 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES WEST OF
  DANVILLE...AND MOVING SOUTHEAST AT 45 MPH.

  HAZARD...60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  DANVILLE...PLAINFIELD...MOORESVILLE...COATESVILLE...AMO...
  STILESVILLE...CLAYTON...AVON...MONROVIA...LAKE HART...INDIANAPOLIS
  INT'L AIRPORT...CAMBY...CENTERTON...BETHANY...BROOKLYN AND WAVERLY.

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 55 AND 76.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3993 8677 3977 8622 3944 8625 3975 8691
TIME...MOT...LOC 2034Z 295DEG 38KT 3978 8669

HAIL...<.75IN
WIND...60MPH

$$
DRT
2 follow-up statements
615 
WWUS53 KIND 272053
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
453 PM EDT SUN JUL 27 2014

INC107-133-272102-
/O.CAN.KIND.SV.W.0106.000000T0000Z-140727T2115Z/
PUTNAM IN-MONTGOMERY IN-
453 PM EDT SUN JUL 27 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MONTGOMERY AND
NORTHEASTERN PUTNAM COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3966 8669 3985 8650 3977 8622 3963 8623
      3963 8625 3944 8625
TIME...MOT...LOC 2052Z 295DEG 38KT 3970 8647

$$

INC063-097-109-272115-
/O.CON.KIND.SV.W.0106.000000T0000Z-140727T2115Z/
MORGAN IN-MARION IN-HENDRICKS IN-
453 PM EDT SUN JUL 27 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
HENDRICKS...SOUTHWESTERN MARION AND NORTHEASTERN MORGAN COUNTIES
UNTIL 515 PM EDT...

AT 451 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR DANVILLE...AND
MOVING SOUTHEAST AT 45 MPH. THE CORE OF STRONGEST STORMS IS HEADING 
TOWARDS MOORESVILLE.

HAZARD...60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
PLAINFIELD...MOORESVILLE...AVON...MONROVIA...LAKE HART...INDIANAPOLIS
INT'L AIRPORT...CENTERTON...CAMBY...BETHANY...BROOKLYN AND WAVERLY.

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 56 AND 76.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3966 8669 3985 8650 3977 8622 3963 8623
      3963 8625 3944 8625
TIME...MOT...LOC 2052Z 295DEG 38KT 3970 8647

HAIL...<.75IN
WIND...60MPH

$$
DRT
408 
WWUS53 KIND 272113
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
513 PM EDT SUN JUL 27 2014

INC063-097-109-272123-
/O.EXP.KIND.SV.W.0106.000000T0000Z-140727T2115Z/
MORGAN IN-MARION IN-HENDRICKS IN-
513 PM EDT SUN JUL 27 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HENDRICKS...
SOUTHWESTERN MARION AND NORTHEASTERN MORGAN COUNTIES WILL EXPIRE AT
515 PM EDT/415 PM CDT/...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

HOWEVER...GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS 
THUNDERSTORM IN NORTHEASTERN MORGAN COUNTY.

LAT...LON 3966 8669 3985 8650 3977 8622 3963 8623
      3963 8625 3944 8625
TIME...MOT...LOC 2113Z 295DEG 38KT 3961 8621

$$
DRT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 4:24 PM EDT, 10 minutes earlier.

Area forecast discussion, Jul 27, 4:24 PM EDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
424 PM EDT SUN JUL 27 2014

.UPDATE...
THE AVIATION SECTION HAS BEEN UPDATED BELOW.

&&

.SYNOPSIS...
ISSUED AT 201 PM EDT SUN JUL 27 2014

INDIANA IS GOING TO BE IN A VERY PERSISTENT WEATHER PATTERN
THIS WEEK.  THIS PATTERN WILL CONSIST OF LOW PRESSURE TO OUR NORTH
AND EAST WITH LOW PRESSURE TO OUR WEST AND SOUTH.  THIS SITUATION
WILL FAVOR COLD FRONTS PASSING OUR STATE EVERY FEW DAYS

ONE RESULT SHOULD BE CHANCES OF SHOWERS AND THUNDERSTORMS MOST OF
THE WEEK. ANOTHER RESULT WILL BE COOLER THAN NORMAL TEMPERATURES.

&&

.NEAR TERM /TONIGHT/...

ISSUED AT 201 PM EDT SUN JUL 27 2014

THE MAIN ISSUE IS THE CHANCE OF THUNDERSTORMS EARLY TONIGHT.

THE LATEST SURFACE OBSERVATIONS INDICATE A BOUNDARY BETWEEN HIGH
DEWPOINTS AND DRIER AIR WILL ENTER INDIANA THIS EVENING.

AT THE SAME TIME PRESSURE FIELDS ON THE 1.5 ISENTROPIC POTENTIAL
VORTICITY SURFACE HAVE A STRONG SHORT WAVE PASSING AROUND 00Z. WITH
BOTH THE BOUNDARY AND THE FORCING ALOFT...THERE IS CHANCE STORMS
WILL CONTINUE INTO EARLY TONIGHT.

GIVEN DRY AIR WILL BE STARTING TO ENTER THE AREA...STORMS WITH
ENHANCED DOWNDRAFTS AND GUSTY WINDS ARE POSSIBLE.

WHILE ANY PRECIPITATION SHOULD BE OVER BY MIDNIGHT...CONSIDERABLE
CLOUDINESS IS APT TO PERSIST IN A CYCLONIC FLOW.

THE GUIDANCE TEMPERATURES ARE VERY CLOSE. ITS TOUGH TO OUTDO THEM
SOON AFTER A FRONTAL PASSAGE. TO THE EXTENT THEY DIFFER...A
CONSENSUS WILL BE USED.

&&

.SHORT TERM /MONDAY THROUGH WEDNESDAY/...

ISSUED AT 201 PM EDT SUN JUL 27 2014

THE MAIN ISSUE IS THE CHANCE OF RAIN.

THE DETERMINISTIC FIELDS OF THE MODELS ARE CLOSE. THEY ALL GENERATE
RAIN ON AND OFF THROUGH THE PERIOD.  THIS SEEMS LOGICAL. A
CYCLONIC FLOW SEEMS LIKELY KEEP SOME MOISTURE AROUND AND BRING A
SERIES OF TROUGHS.

ANOTHER FACTOR FAVORING RAIN IS TEMPERATURES ALOFT ARE GOING TO BE
CHILLY...WHICH SHOULD BE ESPECIALLY IMPORTANT DURING THE
DAYLIGHT PERIODS.

THE STATISTICAL GUIDANCE FROM THE GFS DOES ALMOST NOTHING TO ALLOW
FOR ALL THIS IN ITS POPS. THE MET POPS LOOK MUCH BETTER WITH A
CHANCE OF RAIN FOR MOST OF THE DAYTIME PERIODS.

THE SAME FACTORS PRODUCING THE CHANCE OF RAIN WILL CAUSE SKIES TO
REMAIN PARTLY TO MOSTLY CLOUDY.

TEMPERATURE GUIDANCE IS CLOSE EXCEPT FOR WEDNESDAY. THIS LIKELY
REFLECTS THE DETERMINISTIC FIELDS OF THE MODELS BEING SIMILAR.
A CONSENSUS APPROACH TO CAPTURE THE BEST OF EACH FORECAST TECHNIQUE
SHOULD WORK WELL.

WEDNESDAY IS DIFFERENT. THE MAV BECOMES CONSIDERABLY WARMER THAN
THE MET. RECENTLY WE HAVE SEEN THE MAV TOO QUICK TO WARM
TEMPERATURES. WITH THE MAIN THERMAL FIELDS NOT CHANGING MUCH...THIS
SEEMS TO BE HAPPENING AGAIN WEDNESDAY. THE FORECAST WILL BE BASED ON
THE COOLER MET.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
ISSUED AT 314 PM EDT SUN JUL 27 2014

UPPER TROUGH WILL REMAIN THE DOMINANT FEATURE THROUGH THE EXTENDED
AS THE UPPER LEVEL PATTERN REMAINS LOCKED ACROSS THE LOWER 48.
THIS WILL MAINTAIN A SOMEWHAT UNSETTLED PATTERN FOR CENTRAL
INDIANA AND THE OHIO VALLEY THROUGH NEXT WEEKEND. EXPECT ISOLATED
TO SCATTERED CONVECTION EVERY DAY AS DISTURBANCES ALOFT ROTATE
THROUGH THE REGION COMBINED WITH SURFACE HEATING AND COOLING
ALOFT. LITTLE CHANGE FROM PREVIOUS FORECAST AS BEST CHANCES FOR
STORMS WILL RESIDE DURING AFTERNOON/EARLY EVENING PEAK HEATING.

PRESENCE OF THE UPPER TROUGH WILL KEEP TEMPS BELOW NORMAL
THROUGHOUT THE ENTIRE LONG TERM. EXPECT HIGHS UPPER 70S TO AROUND
80 EACH DAY WITH LOWS AROUND 60.

&&

.AVIATION /DISCUSSION FOR 272100Z TAF UPDATE/...

ISSUED AT 425 PM EDT SUN JUL 27 2014

A LINE OF THUNDERSTORMS CROSSING THE AREA THIS AFTERNOON WILL
MOVE TO THE SOUTHEAST OF THE AREA BY ABOUT 00Z. THESE STORMS MAY
BRING WIND GUSTS AS HIGH AS 45 KNOTS...AS WELL AS BRIEF IFR
VISIBILITIES AND MVFR CEILINGS IN RAIN.

VFR CONDITIONS WILL FOLLOW BEHIND THE STORMS. MVFR CEILINGS
SHOULD DEVELOP LATE TONIGHT AND PERSIST THROUGH MONDAY IN AN
UNSEASONABLY COLD NORTHWEST FLOW.

WINDS ARE EXPECTED TO REMAIN MOSTLY NORTHWEST AT 10 TO 20 KNOTS.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS...JK
NEAR TERM...JK
SHORT TERM...JK
LONG TERM....RYAN
AVIATION...JK

VISIT US AT HTTP://WWW.WEATHER.GOV/IND

FOLLOW US ON FACEBOOK...TWITTER AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSINDIANAPOLIS
WWW.TWITTER.COM/NWSINDIANAPOLIS
WWW.YOUTUBE.COM/NWSINDIANAPOLIS
Hazardous weather outlook, Jul 27, 4:40 AM EDT, 11 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
440 AM EDT SUN JUL 27 2014

INZ021-028>031-035>049-051>057-060>065-067>072-281000-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
440 AM EDT SUN JUL 27 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

OUTLOOK: THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY.

HAZARDS: DAMAGING WINDS...LARGE HAIL...ISOLATED TORNADOES...HEAVY
RAIN...LOCALIZED FLOODING AND LIGHTNING.

TIMING: TODAY.

DISCUSSION: AN UPPER WAVE AND COLD FRONT WILL INTERACT WITH A
MOIST AND UNSTABLE AIR MASS AND TRIGGER SCATTERED THUNDERSTORMS
ACROSS CENTRAL INDIANA TODAY...SOME OF WHICH COULD BE SEVERE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

OUTLOOK: THERE ARE ADDITIONAL CHANCES FOR SEVERE THUNDERSTORMS MID
TO LATE WEEK.

DISCUSSION: MUCH COOLER AND DRIER WEATHER WILL MOVE IN TO START
THE WORK WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

KOCH

In the hours before

Local storm report, Jul 27, 11:58 AM EDT, 4 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1158 AM EDT SUN JUL 27 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 AM     HEAVY RAIN       7 NE SEYMOUR            39.03N  85.79W
07/27/2014  E3.25 INCH       JENNINGS           IN   PUBLIC

            3.25 INCHES OF RAIN REPORTED 2 SE OF REDDINGTON FROM 9
            PM LAST NIGHT TO 11 AM TODAY. MOST RAIN FELL AFTER 6 AM.

&&

LEE
Local storm report, Jul 27, 2:07 PM EDT, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
207 PM EDT SUN JUL 27 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0205 PM     HEAVY RAIN       3 SW PARAGON            39.36N  86.60W
07/27/2014  M1.00 INCH       MORGAN             IN   TRAINED SPOTTER

            ONE INCH OF RAINFALL FROM THIS MORNINGS STORMS.

&&

LEE
Special weather statement, Jul 27, 4:13 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
413 PM EDT SUN JUL 27 2014

INZ036-045-046-272100-
HENDRICKS-MONTGOMERY-PUTNAM-
413 PM EDT SUN JUL 27 2014

...STRONG THUNDERSTORM ADVISORY FOR HENDRICKS...SOUTHERN MONTGOMERY
AND NORTHERN PUTNAM COUNTIES UNTIL 500 PM EDT...

AT 412 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES SOUTH OF CRAWFORDSVILLE...MOVING EAST AT
45 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  DANVILLE...
  BROWNSBURG...
  PLAINFIELD...
  LADOGA...
  ROACHDALE...
  CARPENTERSVILLE...
  GROVELAND...
  NORTH SALEM...
  LIZTON...
  PITTSBORO...
  CLAYTON...
  AVON...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4001 8699 3996 8669 3992 8669 3993 8653
      3989 8633 3963 8633 3983 8701 3987 8701
      3987 8706
TIME...MOT...LOC 2013Z 292DEG 40KT 3989 8692

DRT
Local storm report, Jul 27, 4:25 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
425 PM EDT SUN JUL 27 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0423 PM     TSTM WND DMG     3 NW COVINGTON          40.17N  87.43W
07/27/2014                   FOUNTAIN           IN   LAW ENFORCEMENT

            FOUNTAIN COUNTY DISPATCH REPORTED A TREE DOWN ON A
            POWER LINE NEAR SR-63 JUST NORTH OF THE WARREN COUNTY
            LINE.

&&

MMB
Special weather statement, Jul 27, 4:25 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
425 PM EDT SUN JUL 27 2014

INZ030-037>039-272100-
BOONE-CLINTON-HAMILTON-TIPTON-
425 PM EDT SUN JUL 27 2014

...STRONG THUNDERSTORM ADVISORY FOR SOUTHERN CLINTON...NORTHEASTERN
BOONE...WESTERN HAMILTON AND SOUTHWESTERN TIPTON COUNTIES UNTIL 500
PM EDT...

AT 422 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES SOUTHWEST OF FRANKFORT...MOVING EAST AT
45 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  TIPTON...
  NOBLESVILLE...
  KIRKLIN...
  KEMPTON...
  SHERIDAN...
  WESTFIELD...
  MORSE RESERVOIR...
  CICERO...
  ARCADIA...
  ATLANTA...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4031 8598 3995 8600 4018 8670 4033 8663
TIME...MOT...LOC 2025Z 290DEG 39KT 4022 8655

DRT
Local storm report, Jul 27, 4:26 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
426 PM EDT SUN JUL 27 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0319 PM     TSTM WND DMG     3 NW COVINGTON          40.17N  87.43W
07/27/2014                   FOUNTAIN           IN   LAW ENFORCEMENT

            FOUNTAIN COUNTY DISPATCH REPORTED A TREE DOWN ON A
            POWER LINE NEAR SR-63 JUST NORTH OF THE WARREN COUNTY
            LINE.

&&

CORRECTED EVENT TIME

MMB

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 27, 4:46 AM EDTSpecial Weather StatementINDParke, Vermillion44 min
Jul 27, 4:55 AM EDTSevere Thunderstorm WarningINDParke, Vermillion, Vigo26 min
Jul 27, 5:18 AM EDTSevere Thunderstorm WarningINDClay, Owen, Putnam42 min
Jul 27, 7:39 AM EDTAreal Flood AdvisoryINDBrown, Jackson, Jennings, Lawrence, Monroe3 hr
Jul 27, 8:43 AM EDTAreal Flood AdvisoryINDBartholomew, Brown, Jackson, Jennings3 hr
Jul 27, 9:07 AM EDTSpecial Weather StatementINDCarroll23 min
Jul 27, 9:18 AM EDTSpecial Weather StatementINDCarroll12 min
Jul 27, 9:23 AM EDTAreal Flood WarningINDBartholomew, Jackson, Jennings6 hr
Jul 27, 9:56 AM EDTSpecial Weather StatementINDHoward34 min
Jul 27, 10:46 AM EDTSpecial Weather StatementINDDelaware, Randolph44 min
Jul 27, 11:28 AM EDTSpecial Weather StatementINDRandolph47 min
Jul 27, 4:13 PM EDTSpecial Weather StatementINDHendricks47 min
Jul 27, 4:25 PM EDTSpecial Weather StatementINDClinton, Hamilton, Tipton35 min
Jul 27, 4:45 PM EDTSpecial Weather StatementINDDelaware, Hamilton, Henry, Madison, Tipton45 min
Jul 27, 5:26 PM EDTSpecial Weather StatementINDDelaware, Henry, Randolph49 min
Jul 27, 6:39 PM EDTSpecial Weather StatementINDBartholomew, Decatur, Jennings, Shelby51 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.